At one point during that 5 months my doctor increased the dose to 150mg. I was on it for three weeks with horrible anxiety. Dropped back down to 112.5mg and added Latuda. Again, horrible. Now he has put me on Klonopin and when that evens out is going to raise the Effexor back up to 150mg. He says many times you can be raised too quickly and when you go back down and stay for awhile at the lower dose then go back up again, the transition is easier. Anyone find this to be true ?
Somewhat, but you still have to go through it. It’s not fun.
Hello! The lower dosage allows your metabolism to acclimate to the drug in your system more readily, but you might have an increase of side effects initially with an increase.You also have to be patient with this type of medication because although you should experience some improvements it can take longer for the medication to become fully beneficial:
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood and lack of interest in activities may need up to 6-8 weeks to fully improve.
Venlafaxine (Effexor) | NAMI: National Alliance on Mental Illness"
How are you doing on the lower dose is the real question?
Best regards, Wild Cat
Everything you have written is correct. It’s not a one size fits all. Some people feel better on a higher dose others don’t. I went through 12yrs of the 18yrs of my charts.
I was fine on a very low dose of Effexor less panic able to get out etc. when, it was increased I began feeling depressed and have more panic attacks, mood swings, & very impulsive and agitated w/SI. Latuda made me feel restless and very agitated. Klonopin had helped me most- it helps a lot of people to feel more level & releive panic attacks.
Your doctor does sound like he is knowledgeable just hang in there as it is still trial and error as he isn’t quick to add and takes time to change things. Your doc is a rare one these days- it’s all about the quick fixes that is the long run don’t last...
Maybe ask about “deplin” before and increase. It helps medications like antidepressants work better. Also, when antipsychotic meds. fail to manage symptoms or worsen symptoms and with a past drinking history maybe topamax is a good medicine for you. Topamax isn’t like any other drug. I was less impulsive very calm left the house OCD improved and could see the difference when others were overwhelmed and frustrated I was able to calmly problem solve rather than worry and become overwhelmed over the small things. Since, I have been off topamax I have been symptomatic... Just a thought.
It seems you have a great doc I would stick it out. Take care!
Any prescription you are told to take everyday you really need to be persistent. I mean try to even take it at the same time each day. You should taper off the effexor/latuda cocktail which shouldn't be to hard now having the clonazepam. This is a great rx if taken correctly. Half life of the drug 6-8 hrs, it is a benzodiazepine which are most often used as anxiety and panic deterrents. In summation taper off that cocktail after your dr. Tells you to. Some drugs help some dont. There going to take care of you. If your truly depressed it might take a bit to find that right rx but your body and mind will tell you which one. The best psychiatrist is yourself. Speak up. Don't let doctors just throw you around. Unfortunately, that does happen. Best of luck. -Mr.p@trICK-
I had great luck with Effexor for many years and have been on several different medications. Not all people are going to react positive to any drug because we are all different.
I took Paxil and basically well it was an emergency event. Father loves.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Mar 2019 • 3 answers
Updated 16 Mar 2019 • 5 answers
Updated 22 Jan 2017 • 5 answers
Updated 12 Nov 2018 • 1 answer
Updated 20 Jan 2019 • 1 answer